Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 18, 2017, 5:12 PM CDT for 5 counties in Kentucky. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2017, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 18, 2017, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ballard County, KY, Graves County, KY, Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 16 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:30 PM CDT | FLASH FLOOD | Lone Oak, KY | WATER OVER KIMBERLY DRIVE...ALSO DITCHES NEAR BANKFUL ALONG NORTH FRIENDSHIP ROAD IN LONE OAK. |
| Jun 18, 5:35 PM CDT | FLASH FLOOD | Reidland, KY | WATER OVER A PORTION OF CANTERBURY DRIVE IN REIDLAND. |
| Jun 18, 5:39 PM CDT | FLASH FLOOD | Reidland, KY | WATER FLOWING OVER CALVERT DRIVE NEAR HIGHWAY 62 IN REIDLAND. |
| Jun 18, 6:22 PM CDT | HEAVY RAIN 4.23 | Lone Oak, KY | MEASUREMENT IS DAILY RAINFALL TOTAL. 3.71 INCHES OF THAT FELL SINCE 330 PM. |
| Jun 18, 6:27 PM CDT | HEAVY RAIN 3.89 | Lone Oak, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599
WGUS53 KPAH 182212
FFWPAH
KYC007-083-139-145-157-190215-
/O.NEW.KPAH.FF.W.0035.170618T2212Z-170619T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
512 PM CDT SUN JUN 18 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southwestern Livingston County in western Kentucky...
Western Marshall County in western Kentucky...
McCracken County in western Kentucky...
Southeastern Ballard County in western Kentucky...
Northeastern Graves County in western Kentucky...
* Until 915 PM CDT
* At 511 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches or more of
rain have already fallen. Some roads are likely water covered, and
the threat for flash flooding is expected to increase through 600
PM.
* Some locations that will experience flooding include...
Paducah, Benton, Calvert City, La Center, Reidland, Lone Oak,
Massac, Hendron, Ledbetter, Woodlawn-Oakdale, West Paducah,
Lovelaceville, Kevil, Blandville and Symsonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3689 8858 3695 8882 3692 8901 3693 8902
3708 8900 3711 8860 3708 8857 3707 8850
3707 8846 3710 8841 3705 8841 3680 8832
3680 8849
$$
CN2 follow-up statements
781
WGUS73 KPAH 182303
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
603 PM CDT SUN JUN 18 2017
KYC007-083-139-145-157-190215-
/O.CON.KPAH.FF.W.0035.000000T0000Z-170619T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston KY-Marshall KY-McCracken KY-Ballard KY-Graves KY-
603 PM CDT SUN JUN 18 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN LIVINGSTON...WESTERN MARSHALL...MCCRACKEN...SOUTHEASTERN
BALLARD AND NORTHEASTERN GRAVES COUNTIES...
At 558 PM CDT, trained weather spotters and local media reported
flash flooding in several locations from around Lone Oak to
Reidland. Three or more inches of rain have already fallen. Flash
flooding is already occurring across several roads across the
southern part of McCracken County.
The rains will continue to decrease through 630 PM. However, the
threat for rushing water over roads will persist beyond the rains
letting up. Some roads will remain water covered through dark. The
dangers of flooding become higher at night. That happened last night
in northwest Calloway county. When it turned dark, two water rescues
had to be performed. Do NOT drive across a water covered road.
Some locations that will experience flooding include...
Paducah, Benton, Calvert City, La Center, Reidland, Lone Oak, Massac,
Hendron, Ledbetter, Woodlawn-Oakdale, West Paducah, Lovelaceville,
Kevil, Blandville and Symsonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3689 8858 3695 8882 3692 8901 3693 8902
3708 8900 3711 8860 3708 8857 3707 8850
3707 8846 3710 8841 3705 8841 3680 8832
3680 8849
$$
CN365
WGUS73 KPAH 190152
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
852 PM CDT SUN JUN 18 2017
KYC007-083-139-145-157-190215-
/O.CON.KPAH.FF.W.0035.000000T0000Z-170619T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston KY-Marshall KY-McCracken KY-Ballard KY-Graves KY-
852 PM CDT SUN JUN 18 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN LIVINGSTON...WESTERN MARSHALL...MCCRACKEN...SOUTHEASTERN
BALLARD AND NORTHEASTERN GRAVES COUNTIES...
At 849 PM CDT, showers and storms were well east of the warning
area. The Flash Flood Warning will be allowed to expire at 915 PM.
Even though the heavy rains have ended, remain alert for road
closures. Do not drive across a water covered road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3689 8858 3695 8882 3692 8901 3693 8902
3708 8900 3711 8860 3708 8857 3707 8850
3707 8846 3710 8841 3705 8841 3680 8832
3680 8849
$$
CNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:46 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 18, 2:46 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Paducah KY 246 PM CDT Sun Jun 18 2017 .SHORT TERM...(Tonight through Monday) Issued at 245 PM CDT Sun Jun 18 2017 Fairly quiet conditions as of 2pm, after morning convection moved through. Atmosphere is trying to recharge though and currently do have some storms firing up in New Madrid County and IR satellite shows rapidly cooling cloud tops in the MO bootheel. Most of the activity is located to our south in AR and TN so far. Still expecting an uptick in convection over the next several hours as the front moves southeast with plenty of moisture and instability present closer to our southern border. Slight risk of severe weather remains mainly from MO bootheel across west KY, particularly closer to the TN border. Dewpoints have pooled into the mid to upper 70s from Carbondale IL southward into northeast AR and northwest TN. Sfc CAPE's have exceeded 3500 j/kg nudging into New Madrid County. Overall the better severe risk will be located south of our area late this afternoon and evening. Convective coverage should wane and push east through the evening hours with much of the area dry by midnight. May be some showers lingering close to the TN border and southern Pennyrile region of west KY through the night and into part of the morning tomorrow. Drier air will be working in with dewpoints falling into the upper 50s to lower 60s by Monday afternoon. After morning temperatures in the low to mid 60s, sunshine will boost afternoon readings into the low to mid 80s. Overall a very nice day for mid June! .LONG TERM...(Monday Night through Sunday) Issued at 245 PM CDT Sun Jun 18 2017 With the mean trough axis expected to be east of the WFO PAH forecast area late Monday and Monday night, ridging, northwest flow aloft and confluent flow below will dominate the region through late Wednesday. This will lead to drier air with diurnal temperature ranges between 25 and 30 degrees likely through midweek with good insolation each day. The low circulation being monitored in the Gulf of Mexico is forecast by the medium range guidance to drift northwest toward Southeast Texas by Thursday. The ECMWF and Canadian guidance are still preferred and were utilized in the extended forecast process with the initialized regionally model blend guidance. By 12z Thursday, the signal still persists for the WFO PAH forecast to be situated along the base of faster westerlies in a zonal flow, with a cyclonic circulation in the Lower Mississippi Valley. There continues to be some variability as to the location and intensity of the Gulf of Mexico low and moisture trajectory into the Lower Mississippi Valley late in the week. This will impact the moisture transport into the Ohio Valley, as the baroclinic zone tightens along the base of the westerlies over the WFO PAH forecast area. Depending on the trajectory of the low in the lower Mississippi Valley and the stretching/deformation involved, scattered convection within the base of the westerlies is expected from Friday into Saturday. The forecast signal for convective activity on Friday has been consistent, but the ending time on Saturday may change depending on the movement of the Lower Mississippi Valley low and the sharpening of the westerly flow across the WFO PAH forecast area. Dry weather should return on Sunday. At this time, forecast confidence is running greater than 50 percent for the convective activity on Friday. && .AVIATION... Issued at 1232 PM CDT Sun Jun 18 2017 VFR conditions will remain predominant this afternoon and a few shra/tsra will linger/redevelop through 00z with passage of a cold front. Coverage is expected to be widely scattered at this point, with brief MVFR conditions possible with any precip that goes over TAF sites. Behind the front, VFR conditions expected except for some MVFR fog possible at all sites between 06z and 13z. Winds will be from the west to northwest around 5 kts, becoming light overnight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...SP LONG TERM...Smith AVIATION...RST
Hazardous weather outlook, Jun 18, 3:04 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 304 PM CDT Sun Jun 18 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-192015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 304 PM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible, mainly across southern portions of southeast Missouri and into western Kentucky and far southern Illinois late this afternoon and evening. A few thunderstorms may become strong to severe with damaging winds and large hail. Locally heavy rainfall and lightning will be the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are forecast late Thursday night into early Saturday over part or all of the outlook area. A few storms may approach severe limits during the afternoon and evening. Heavy rainfall, frequent lightning, and isolated damaging wind gusts will be possible with any stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over far southeast Missouri into west Kentucky late this afternoon and early evening.
In the hours before
Local storm report, Jun 18, 12:08 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1208 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG 3 S WAYNE CITY 38.31N 88.59W
06/18/2017 WAYNE IL TRAINED SPOTTER
TREE SNAPPED AND SEVERAL LIMBS DOWN
&&
SPLocal storm report, Jun 18, 4:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM TSTM WND DMG 1 E MARSTON 36.52N 89.59W
06/18/2017 NEW MADRID MO LAW ENFORCEMENT
SIGN BLOWN OVER AT PILOT TRUCK STOP AT EXIT 40 ON
INTERSTATE 55. SEMI-TRACTOR TRAILER BLOWN OVER ON ITS
SIDE ON EXIT RAMP AT SAME LOCATION. REPORT RELAY BY
KVFS-TV CHANNEL 12 FROM NEW MADRID COUNTY SHERIFFS
DEPARTMENT.
&&
KEVINSLocal storm report, Jun 18, 4:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM TSTM WND DMG 1 W DRAFFENVILLE 36.94N 88.36W
06/18/2017 MARSHALL KY NWS STORM SURVEY
AN ESTIMATED 85 MPH MICROBURST, WITH A PATH LENGTH OF 3
MILES AND MAXIMUM PATH WIDTH OF 400 YARDS, STARTED
APPROXIMATELY 1.25 MILES WEST OF DRAFFENVILLE, KY NEAR
FOUST SLEDD ROAD AND ENDED 1.75 MILES OF THE NORTHWEST
SECTION OF DRAFFENVILLE, JUST EAST OF CYPRESS ROAD.
DAMAGE DETAIL WILL BE PROVIDED IN ANOTHER STORM REPORT.
0917 AM TSTM WND DMG 1 W DRAFFENVILLE 36.94N 88.36W
06/18/2017 MARSHALL KY NWS STORM SURVEY
A NWS SURVEYED MICROBURST. A GARAGE WAS BLOWN OFF ITS
FOUNDATION. A ROOF COVERING BETWEEN THE GARAGE AND THE
HOUSE COLLAPSED. AN ADJACENT HOUSE HAD SIDING AND
EXTERIOR COVERING BLOWN OUT AT ONE END. A CAR HAD A REAR
WINDOW BROKEN. SIX OR MORE HOMES LOST SOME SHINGLES OR
OTHER LIGHT EXTERIOR DAMAGE. TWO OR MORE GARAGESHAD
PARTIAL LOSS OF ROOF.SIDING. A BOAT DOCK BUSINESS SOME
DAMAGE. SEVERAL TREE UPROOTED AND NUMEROUS BROKEN LIMBS
FROM DOZENS OF TREES.
0917 AM TSTM WND GST 1 W DRAFFENVILLE 36.94N 88.36W
06/18/2017 E85.00 MPH MARSHALL KY NWS STORM SURVEY
NWS STORM SURVEY WIND ESTIMATE FOR MICROBURST.
0920 AM TSTM WND DMG 4 N BENTON 36.91N 88.36W
06/18/2017 MARSHALL KY PUBLIC
TREES UPROOTED AND NUMEROUS TREE LIMBS DOWN.
0925 AM TSTM WND GST 4 N BENTON 36.91N 88.36W
06/18/2017 M56.00 MPH MARSHALL KY MESONET
REPORTED AT KY MESONET STATION
1004 AM TSTM WND DMG 1 E MARSTON 36.52N 89.59W
06/18/2017 NEW MADRID MO LAW ENFORCEMENT
SIGN BLOWN OVER AT PILOT TRUCK STOP AT EXIT 40 ON
INTERSTATE 55. SEMI-TRACTOR TRAILER BLOWN OVER ON ITS
SIDE ON EXIT RAMP AT SAME LOCATION. REPORT RELAY BY
KVFS-TV CHANNEL 12 FROM NEW MADRID COUNTY SHERIFFS
DEPARTMENT.
&&
KEVINSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:49 AM CDT | Special Weather Statement | PAH | Henderson, Union | 41 min |
| Jun 18, 4:30 AM CDT | Special Weather Statement | PAH | Daviess, Henderson | 45 min |
| Jun 18, 8:36 AM CDT | Special Weather Statement | PAH | McCracken | 39 min |
| Jun 18, 9:07 AM CDT | Special Weather Statement | PAH | Graves, Livingston, Marshall | 38 min |
| Jun 18, 9:38 AM CDT | Special Weather Statement | PAH | Caldwell, Lyon, Trigg | 52 min |
| Jun 18, 9:59 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 19 min |
| Jun 18, 4:34 PM CDT | Areal Flood Advisory | PAH | Ballard, McCracken | 3 hr |
| Jun 18, 5:40 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Marshall | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.